Lisinopryl

Discussion in 'Support' started by Hammerhead, Feb 4, 2014.

tinnitus forum
    1. Hammerhead
      Musical

      Hammerhead Member

      Tinnitus Since:
      1981
      Cause of Tinnitus:
      loud rock bands and concerts
      Just joined this site- my tinnitus (noise-induced hearing loss since 1981) is interfering a lot with conversation with my kids. Blood pressure meds may relate to the increase. Also have occasional "wooshing" heartbeat noise when trying to sleep on my side.

      Anyone know if Lisinopryl, other than increasing tinnitus in some people, can cause further hearing loss (ototoxic)?
       
      • Hug Hug x 1
    2. Relic Hunter
      Cynical

      Relic Hunter Member Benefactor

      Tinnitus Since:
      01/1990
      I took lisinopryl for some time for BP but noticed no change in T. I switched to Bencair only because the L. did not control my BP. I checked but could not find that Benicar had any history of causing Tinnitus and seems to have no effect on mine so I am staying with the Benicar.
       
    3. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Hi, @Hammerhead,

      Finally, someone here with the same symptoms from Lisinopril that I've experienced!! I've been to several doctors and told them I thought my tinnitus was caused by taking Lisinopril, and they didn't believe me. You have exactly the same symptoms I do -- loud tinnitus and whooshing. Yes, I believe Lisinopril is ototoxic. I'm not sure my hearing loss has gotten worse than it was before, but it is pretty bad in my right ear.

      I took Lisinopril back in 2010 at the advice of my doctor, and right after that my tinnitus (I had very mild tinnitus before) became very loud, and about a week later, the whooshing started. My tinnitus is constant, electrical-sounding, and I also have constant whooshing. I got myself off all blood pressure meds back in 2010, and I still have the tinnitus and whooshing; however, it has improved quite a bit.

      If you are concerned, you might want to check with your doctor, and ask if it is possible to prescribe another blood pressure med that is not ototoxic. I'm sorry you're having this problem, but glad to have found another person with similar issues.

      Best wishes,
      Karen
       
    4. Hammerhead
      Musical

      Hammerhead Member

      Tinnitus Since:
      1981
      Cause of Tinnitus:
      loud rock bands and concerts
      Thanks Relic and Karen,

      I tried weaning off Lisnopryl and going to garlic suppliments (some help in BP, but irregular), then COQ10 (high BP, no help)- then went back to Lisinopryl out of concern (BP 151/83 pulse 58).
      My primary doctor does not know details of BP meds/ ototoxicity, and neither does my pharmacist.
      So I read websites (good ones out there on ototoxic meds), blogs, etc..... and struggle to hear my wife and kids talk to me.... :(
       
    5. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Hammerhead,

      I'm so sorry, and I know what a struggle it is with blood pressure ups and downs. I've finally gotten mine under control, but it has taken awhile. After I got off the BP meds, one of which was a beta blocker, my blood pressure was up and down for months. I had to taper off the beta blocker gradually, but it still took a long time after that for my blood pressure to settle down.

      Now, I am taking supplements, exercising, and watching the sodium in my diet to control my BP. A supplement that seems to be working for me is CardiTone, which is available online (Amazon, VitaCost, I-Herb, etc.) I also take fish oil, COQ10, vitamins, zinc, etc. for tinnitus. It hasn't been an easy road, but it is now working.

      I wish you the best, and hope you are able to find an alternative that will work for you.

      Very best wishes,
      Karen
       
    6. seal

      seal Member Benefactor

      Location:
      Germany
      Tinnitus Since:
      12/2007
      Cause of Tinnitus:
      acoustic trauma
      Wow your tinnitus must be really loud if you have trouble understanding family members, I'm so sorry for you.
      Do you have severe hearing loss? It seems to me that in your case hearing aids (good ones please!) might help a lot, especially with conversations. For
      People with tinnitus and hearing loss they usually push the tinnitus in the background and are a big relief.
      Sorry I can't help with the bp medication very much, though.
       
    7. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      I tried hearing aids, but in my case, they amplified the pulsating (whooshing) so much I couldn't stand it. It depends o the person, however, so it might be worth a try, Hammerhead.
       
    8. Hammerhead
      Musical

      Hammerhead Member

      Tinnitus Since:
      1981
      Cause of Tinnitus:
      loud rock bands and concerts
      Thanks Relic Hunter. Cool car also.
      I'll look into Bencair- am seeking some options since my T is up there again with a lower use of caffeine.
      Planning to talk to my doctor for options.
       
    9. carlover
      English

      carlover Member Benefactor

      Location:
      London
      Tinnitus Since:
      1986
      started on lisinipril a week later my T innitus life started ,,,,,draw your own conclusions.
       

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.